Alert archive / Idaho / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS Pocatello, ID

July 7, 2013Clark County, Fremont County, Jefferson County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 7, 2013, 4:16 PM MDT for Clark County, Fremont County, Jefferson County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2013, 4:16 PM MDT (22:16 UTC)
Expired
Jul 7, 2013, 5:00 PM MDT
In force
44 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Clark County, ID, Fremont County, ID, Jefferson County, ID

The radar

The Pocatello radar (KSFX), 123 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:00 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:50 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 7, 1:50 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN JUL 7 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH
THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN
UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN
THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER
LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED
EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS
FOR TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER
THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE
SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE
OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT
AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE
SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON
MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO
NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON
SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY.
DSH

&&
.AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL
HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL
STILL SEE DEVELOPMENT THIS AFTERNOON.  EXPECT VFR CONDITIONS TO
CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE
GUSTY WINDS AND SMALL CHANCE OF MVFR.  GK

&&

.FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE
DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY
THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING.  COULD SEE
LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS.  EXPECT
A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE
SOUTHEAST CORNER.  EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH
LESS COVERAGE OF THUNDERSTORMS.  WITH THE DRYING RELATIVE HUMIDITY
READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN
THE LOW TEENS WITH POOR OVERNIGHT RECOVERY.  GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 3:44 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SUN JUL 7 2013

IDZ017>025-031-032-081245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS
SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO
50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN
IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A
CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE
ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY
OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:25 PM MDTSevere Thunderstorm WarningPIHFremont65 min
Jul 6, 6:54 PM MDTSevere Thunderstorm WarningPIHFremont51 min
Jul 6, 7:40 PM MDTSevere Thunderstorm WarningPIHFremont, Madison, Teton50 min
Jul 7, 4:22 PM MDTSevere Thunderstorm WarningPIHCassia, Power38 min
Jul 7, 4:35 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton40 min
Jul 7, 4:55 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison50 min
Jul 7, 4:56 PM MDTSevere Thunderstorm WarningPIHBannock, Power49 min
Jul 7, 5:05 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power40 min
Jul 7, 5:06 PM MDTFlash Flood WarningPIHBannock3 hr
Jul 7, 5:09 PM MDTSpecial Weather StatementPIHBonneville51 min
Jul 7, 5:39 PM MDTSpecial Weather StatementPIHCaribou51 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.